Alert archive / Nevada / Wind Advisories in 2025

Wind Advisory 2, NWS Elko, NV

February 4, 20256 counties in Nevada

NWS Elko, NV issued this wind advisory at Feb 4, 2025, 2:03 AM PST for 6 counties in Nevada. It took effect at Feb 4, 2025, 9:00 AM PST. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Feb 4, 2025, 2:03 AM PST (10:03 UTC)
In effect from
Feb 4, 2025, 9:00 AM PST
Expired
Feb 5, 2025, 1:00 PM PST
In force
28 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV, Nye County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 91 km from the middle of the area, began a volume at 10:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 10.1 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2025-02-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2025-02-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4146 m above ground
0-6 km bulk shear
110 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
291 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

641 
WWUS75 KLKN 041003
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
203 AM PST Tue Feb 4 2025

NVZ034-035-039-040-050000-
/O.NEW.KLKN.WI.Y.0002.250204T1700Z-250205T1800Z/
Ruby Mountains and East Humboldt Range in Elko-White Pine-South
Central Elko-Northwestern Nye-
Including the cities of Ruth, Manhattan, Round Mountain, Ely,
Lund, McGill, Ruby Lake, Oasis, Tonopah, Preston, Cherry Creek,
and Ely Airport
203 AM PST Tue Feb 4 2025

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 10 AM PST 
WEDNESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...White Pine, Ruby Mountains and East Humboldt Range in 
  Elko, South Central Elko, and Northwestern Nye Counties.

* WHEN...From 9 AM this morning to 10 AM PST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

NVZ030-031-037-050000-
/O.NEW.KLKN.WI.Y.0002.250205T0400Z-250205T1800Z/
Humboldt-Northern Elko-Southern Lander and Southern Eureka-
Including the cities of Owyhee, Hickison Summit, Dufferena,
Golconda, Diamond Valley, Charleston, Mountain City, Midas,
Winnemucca, Grass Valley, Pinto Summit, Tuscarora, Eureka
Airport, Eureka, Valmy, Jarbidge, Garden Pass, and Gibbs Ranch
203 AM PST Tue Feb 4 2025

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 10 AM PST 
WEDNESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Southern Lander and Southern Eureka, Northern Elko, and 
  Humboldt Counties.

* WHEN...From 8 PM this evening to 10 AM PST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

97
3 follow-up statements
179 
WWUS75 KLKN 042302
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
302 PM PST Tue Feb 4 2025

NVZ034-035-039-040-050715-
/O.CON.KLKN.WI.Y.0002.000000T0000Z-250205T1800Z/
Ruby Mountains and East Humboldt Range in Elko-White Pine-South
Central Elko-Northwestern Nye-
Including the cities of Manhattan, Round Mountain, Ely, Ely
Airport, Lund, Preston, Oasis, Tonopah, Ruby Lake, Ruth, McGill,
and Cherry Creek
302 PM PST Tue Feb 4 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...White Pine, Ruby Mountains and East Humboldt Range in 
  Elko, South Central Elko, and Northwestern Nye Counties.

* WHEN...Until 10 AM PST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

NVZ030-031-037-050715-
/O.CON.KLKN.WI.Y.0002.250205T0400Z-250205T1800Z/
Humboldt-Northern Elko-Southern Lander and Southern Eureka-
Including the cities of Jarbidge, Diamond Valley, Owyhee,
Hickison Summit, Mountain City, Eureka Airport, Eureka,
Dufferena, Tuscarora, Pinto Summit, Valmy, Grass Valley, Midas,
Gibbs Ranch, Winnemucca, Golconda, Charleston, and Garden Pass
302 PM PST Tue Feb 4 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM 
PST WEDNESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Southern Lander and Southern Eureka, Northern Elko, and 
  Humboldt Counties.

* WHEN...From 8 PM this evening to 10 AM PST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

86
499 
WWUS75 KLKN 051753
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
953 AM PST Wed Feb 5 2025

NVZ030-037-040-051900-
/O.EXP.KLKN.WI.Y.0002.000000T0000Z-250205T1800Z/
Humboldt-Southern Lander and Southern Eureka-Northwestern Nye-
Including the cities of Pinto Summit, Eureka, Round Mountain,
Garden Pass, Tonopah, Golconda, Dufferena, Grass Valley, Eureka
Airport, Manhattan, Winnemucca, Hickison Summit, Valmy, and
Diamond Valley
953 AM PST Wed Feb 5 2025


$$

NVZ031-052100-
/O.EXT.KLKN.WI.Y.0002.000000T0000Z-250205T2100Z/
Northern Elko-
Including the cities of Tuscarora, Mountain City, Charleston,
Owyhee, Jarbidge, Gibbs Ranch, and Midas
953 AM PST Wed Feb 5 2025

...WIND ADVISORY NOW IN EFFECT UNTIL 1 PM PST THIS AFTERNOON...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Northern Elko County.

* WHEN...Until 1 PM PST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

NVZ034-035-039-052100-
/O.EXT.KLKN.WI.Y.0002.000000T0000Z-250205T2100Z/
Ruby Mountains and East Humboldt Range in Elko-White Pine-South
Central Elko-
Including the cities of Preston, McGill, Ruby Lake, Cherry Creek,
Ely Airport, Lund, Oasis, Ruth, and Ely
953 AM PST Wed Feb 5 2025

...WIND ADVISORY NOW IN EFFECT UNTIL 1 PM PST THIS AFTERNOON...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...White Pine, Ruby Mountains and East Humboldt Range in 
  Elko, and South Central Elko Counties.

* WHEN...Until 1 PM PST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Bongard
292 
WWUS75 KLKN 052042
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
1242 PM PST Wed Feb 5 2025

NVZ031-034-035-039-052145-
/O.EXP.KLKN.WI.Y.0002.000000T0000Z-250205T2100Z/
Northern Elko-Ruby Mountains and East Humboldt Range in Elko-
White Pine-South Central Elko-
Including the cities of Tuscarora, Preston, McGill, Ruby Lake,
Cherry Creek, Mountain City, Charleston, Ely Airport, Lund,
Owyhee, Jarbidge, Oasis, Gibbs Ranch, Ruth, Midas, and Ely
1242 PM PST Wed Feb 5 2025

...WIND ADVISORY WILL EXPIRE AT 1 PM PST THIS AFTERNOON...

While gusty winds are expected for the rest of the afternoon, 
sustained winds and wind gusts have fallen below advisory criteria. 
The High Wind Advisory will be allowed to expire.

$$

Bongard

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Feb 3, 8:13 PM PST, 5 hours 50 minutes earlier.

Area forecast discussion, Feb 3, 8:13 PM PST, 5 hours 50 minutes before
Area Forecast Discussion
National Weather Service Elko NV
813 PM PST Mon Feb 3 2025

.SYNOPSIS...Isolated rain showers are expected mainly across
north-central Nevada tonight with breezy winds continuing.
Overnight lows will once again be warm with readings in the 30s
and 40s. Another warm day is on tap with one more round of breezy
to windy conditions. Look for a cold front to move through Tuesday
night and Wednesday, bringing in much cooler temperatures
Wednesday with increasing chances of rain and snow showers. Active
weather continues through the week with gradually cooling
temperatures in the 40s with lows back down in the teens and 20s.

&&

.UPDATE...Cancelled the Wind Advisory and allowed the Blowing Dust
Advisory to expire at 8 PM. Winds have subsided below advisory
levels, which will in turn allow dust to settle the rest of this
evening. Motorists should however continue to use caution this
evening as hazy skies persist, especially around the Battle
Mountain area along I 80 where the visibility has only improved to
around 1 and a half miles. No other changes in the forecast at
this time.

&&

.PREV DISCUSSION... /issued 243 PM PST Mon Feb 3 2025/

SYNOPSIS...Isolated rain showers are expected mainly across
north-central Nevada tonight with breezy winds continuing.
Overnight lows will once again be warm with readings in the 30s
and 40s. Another warm day is on tap with one more round of breezy
to windy conditions. Look for a cold front to move through Tuesday
night and Wednesday, bringing in much cooler temperatures
Wednesday with increasing chances of rain and snow showers. Active
weather continues through the week with gradually cooling
temperatures in the 40s with lows back down in the teens and 20s.

SHORT TERM...Tonight through Tuesday night. The synoptic
situation is depicting a strong closed upper level low across the
Pacific Northwest states with a broad southwest flow over northern
and central Nevada. Skies are partly to mostly cloudy at this
time across northern and central Nevada. Strong winds have
developed this afternoon with gusts to 50 mph, though some locally
higher gusts of 55 mph have been seen. Afternoon highs have been
quite warm for this time of year with readings in the 50s and 60s.
For tonight, light rain showers will develop across Humboldt
county and spread east and south during the early morning hours.
Overnight lows will be on the warm side with readings in the mid
30s to low 40s. Winds will remain somewhat on the breezy side with
gusts to 25 mph in spots.

For Tuesday and Tuesday night, the aforementioned upper low will
wobble across the east Pacific and just west of the Pacific
Northwest states. It will be another breezy to windy day tomorrow
afternoon with wind gust speeds to 35 mph. Highs will be in the
mid 50s to lows 60s. Another round of light showers are expected
to develop over north-central portions of the forecast area and
move east. The showers are expected to become more
widespread during the overnight as a cold front begins its march
east during this time. Overnight lows will be in the 30s and 40s,
though cooler readings in the 20s are expected in northwest
Humboldt county due to the cold frontal passage.

LONG TERM...Wednesday through next Monday
A cold front will progress eastward across Northern and Central
Nevada Wednesday. Precipitation should end Wednesday afternoon
before snow levels drop to the valley floor. One inch or less of
snow is expected over passes and summits in Northern and Central
Nevada Wednesday. The next storm system will impact the service
area Thursday afternoon through Friday evening. Snow levels will
start at around 6,000 feet Thursday afternoon, before dropping to
the valley floor Thursday night. The majority of precipitation
associated with this storm system will fall Thursday night. Here
are probabilities of one inch or more of snow for locations in
Northern and Central Nevada Thursday night through Friday evening:

Spring Creek - 75%
Wells - 75%
Owyhee - 70%
Ely - 60%
Austin - 50%
Eureka - 45%
Jackpot - 45%
Elko - 25%
Winnemucca - 25%
Battle Mountain - 20%

High temperatures across Northern and Central Nevada will remain
above seasonal values each afternoon Wednesday through Friday. The
weather will turn colder this weekend. By Sunday afternoon,
maximum temperatures throughout Northern and Central Nevada will
be around five degrees below normal for this time of year. High
temperatures across Northern and Central Nevada will remain below
seasonal values next Monday afternoon.

AVIATION...VFR conditions will prevail at all terminal sites
through at lest the next 24 hours. South to southwest wind gusts
near 25 knots are expected at KWMC, KEKO, and KBAM until about 04z
this evening. South wind gusts near 30 knots are anticipated at
KTPH until about 12z Tuesday. Southeast to south wind gusts near
40 knots are expected at KELY until about 12z Tuesday.

&&

.LKN Watches/Warnings/Advisories...
None.
&&

96/96

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 3, 4:16 PM PSTBlowing Dust AdvisoryLKNEureka, Humboldt, Lander4 hr

Nearby

Wind Advisories in Nevada, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.